Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


STOP HAART
Oct 31, 2008

I am positive since 1991. My lowest CD4 was 450. I was infected Hepatic C too. Since 2000 I was on Reyataz+Kivexa VL undetectable, CD4 1100. This year sometime my VL is arround 100. I have beec considering to stop HAART. My doctor gave me another med: Tenofovir 2 days ago but this is nightmare. After potentially Can I come back to the same med?

Response from Dr. McGowan

You have a low level viral load after 8 years on a 3 drug combination. It may be a reasonable thing to "intensify" your regimen since the viral load is still quite low. The simplest thing to do might be to add a ritonavir (norvir) 100 mg to the Kivexa/Reyataz. This would boost up the reyataz level and may help re-suppress the virus. The addition of viread may not be such a great idea since it will further lower reyataz levels and may lead to increased drug resistance when combined with Kivexa. You should strive to have your viral load be undectable, there are plenty of options for you. One thing to be aware of is that reyataz should not be combined with certain antacid medictions...they could lessen the activity of reyataz. If you are using any antacids you should discuss it with your doctor.

Good luck, Joe


Previous
Treatment Options
Next
Combivir & Sustiva

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement